• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Epilim

N

NaNook

Member
Joined
Jan 30, 2010
Messages
6
I was recently diagnosed with BiPolar disorder due to massive mood swings lasting months on end, depression etc etc.

This is on top of being ADHD from childhood into adulthood. I am 38.

I was prescribed Epilim to treat the BiPolar.

I had been prescribed Ritilin but that had a really bad effect on me after a few days so got taken off that, further assesed which then led to the BiPolar diagnosis.

I will be put back on Ritilin if my mood can be stabilised.

Started taking Epilim last Monday and almost immediately it had the desired effect. I startted on 200 MG morning, 200 evening.

It was so good that it even seemed to stem the ADHD.

However, come Wednesday lunchtime, I started feeling hyper again and, by Friday everything was back to the normal state of affairs, serious depression, despair, mood swings, anxiety and inability to deal with other humans in a normal manner.

Today, I have felt seriously down, until about half an houyr ago when I started feeling more positive, that however could be down to the six CoCodamol I have had this evening, due to a bad hangover.

I have, since Wednesday upped my dosage to 800 MG a Day, not on Doctors orders, just to see if it will work again.

Is this a normal or have I built up a tolerance already?

Does this mean that a higher dose will make it work again or, am I just not able to get any benefits from this drug?

Long and short of it is, it is ruining my life and nothing thus far has worked, apart from Cannabis which I stopped taking when it became class B.

Do I just need to be patient or do I need Lithium?

Lifestyle wise, I have a fantastic well paying job, live with my folks (we bought a house together when they retired and it was the best thing that has happened in my life) not many friends, like drink, used to smoke legal highs but no more.

Dad has COPD which really does bring me down a lot.

I just need something that will smoooth out the moods and am worried that nothing will ever work.

Any help much appreciated.
 
M

mad as a hatter

Well-known member
Joined
Jul 23, 2008
Messages
2,167
Location
scotland
I,m on epilim and it helps keep the high,s down it does take time for u mood 2 level out so u need 2 give ur meds a wee chance 2 work
 
Q

quality factor

Guest
Yes, give the epilim time to get into your system until it has stabilised your mood. It would be advisable not to increase/decrease the dose yourself, it should ideally be done on medical advice. You can always seek further help if you feel it's not doing the trick.

Good luck, QF,
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
I was on epilim and it caused a terrible sickness. I was on 1700 mg and came off it myself as my Pdoc wouldn't let me come off it. I could be sick up to 4 times a week. I could be out in public and throw up. I remember going to a play and getting up to go outside as I felt sick. It was a Friday night and the looks I got from people walking by when I was sick - they must have thoughts I was drunk.
I am Epilim's sister drug - depokate. I have no sickness with it and it seems to be working well. Good luck - hopefully when you are on a therapeutic dose you will start to feel better.
Jax
 
S

suzy

Well-known member
Joined
Jun 26, 2009
Messages
1,064
If you only started it last monday it wont be working right yet, some drugs take a few weeks, I don't know about epilim. I was on it once though. Do not up the dose it will probably make you worse but I'm no docter.
 
N

NaNook

Member
Joined
Jan 30, 2010
Messages
6
Thanks for all your replies.

Still odd that it seemed to work for a few days now doesn't, perhaps a build up of tolerance?

Anyway, I am back onto the original dose and will see what the doc says when I see him next week.
 
Similar threads
Thread starter Title Forum Replies Date
B Epilim - can't function with less then 11 hrs in bed Bipolar Forum 6

Similar threads

Top